Alert archive / Oklahoma / Flash Flood Warnings in 2007

Flash Flood Warning 77, NWS Tulsa, OK

August 19, 2007Okfuskee County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Aug 19, 2007, 1:10 PM CDT for Okfuskee County, Oklahoma. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 19, 2007, 1:10 PM CDT (18:10 UTC)
Expired
Aug 19, 2007, 4:15 PM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Whole counties

County Okfuskee County, OK

The radar

The Norman radar (KTLX), 88 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 19, 4:10 PM CDTFLASH FLOODOkemah, OKNUMEROUS REPORTS OF COUNTY ROADS DAMAGED...TIN HORNS WASHED OUT AND ONE BRIDGE DAMAGED IN OKFUSKEE COUNTY. MORE DETAILS TO FOLLOW.
Aug 19, 4:14 PM CDTFLASH FLOODOkemah, OK6 PEOPLE EVACUATED FROM HOMES ISOLATED BY HIGH WATER. 4 HOMES REPORTED WITH WATER INSIDE...MOSTLY IN OKEMAH. UP TO 5 FEET OF WATER OVER SOME ROADS. APPROXIMATELY 15 ROADS HAD TO BE CLOSED THROUGHOUT THE COUNTY. TIN HORNS WASHED OUT AND SOME ROADS WASHED OUT AS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 6.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2007-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 538 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2007-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
538 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
523 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KTSA 191814
FFWTSA
OKC107-192115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
110 PM CDT SUN AUG 19 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN AND EASTERN OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA

* UNTIL 415 PM CDT

* AT 110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  BAND OF THUNDERSTORMS WITH VERY HEAVY RAIN HAS RESULTED IN 
  A TOTAL OF 3 TO 5 INCHES OF RAIN IN SOUTHERN AND EASTERN 
  OKFUSKEE COUNTY TODAY AND THE RAIN WILL NOT BEGIN TO DIMINISH
  UNTIL AFTER 2PM.  THE ADDITIONAL HEAVY RAIN AND THAT WHICH HAS
  ALEADY FALLEN WILL RESULT IN FLASH FLOODING OF ROADS...STREETS
  AND AREA CREEKS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

WHEN WATER COVERS THE ROADWAY REMEMBER...TURN AROUND DONT DROWN. IT
ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY
VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR
DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.

LAT...LON 3546 9645 3528 9642 3529 9597 3539 9599
      3538 9609 3557 9609 3557 9618

$$
3 follow-up statements
000 
WGUS74 KTSA 191907
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
158 PM CDT SUN AUG 19 2007

OKC107-192115-
OKFUSKEE OK-
158 PM CDT SUN AUG 19 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR 
SOUTHERN AND EASTERN OKFUSKEE COUNTY...

AT 153 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH EXTREMELY HEAVY RAIN ACROSS MUCH OF SOUTHERN
AND EASTERN OKFUSKEE COUNTY WITH RAINFALL RATES NOW BETWEEN
TWO AND THREE INCHES PER HOUR.  RAINFALL AT THE OKEMAH MESONET
HAS REACHED 7.2 INCHES.

THE RAIN WILL BEGINT DO DIMINISH IN OKFUSKEE COUNTY BETWEEN
BY 3PM...BUT AN ADDITION ONE TO TWO INCHES OF RAIN IS LIKELY
IN MANY AREAS...WITH COULD BRING TOTALS IN THE COUNTY TO 
NEAR 9 INCHES.

DANGEROUS FLASH FLOODING IS LIKELY IN SOUTHERN AND EASTERN 
OKFUSKEE COUNTY...ESPECIALLY AROUND THE AREAS WHERE CREEKS
MERGE INTO THE NORTH CANADIAN RIVER...INCLUDING..SAND CREEK
LITTLE WEWOKA CREEK...FLAT ROCK CREEK AND NUYAKA CREEK.

THIS IS A DANGEROUS SITUATION...
DURING HEAVY RAINS...STAY AWAY FROM DRAINAGE DITCHES...CREEKS AND
OTHER LOW LYING AREAS. THEY ARE PRONE TO RAPID RISES AND MAY FLOOD
QUICKLY. REMEMBER FLOODING IS THE LEADING CAUSE OF WEATHER RELATED
DEATHS.


LAT...LON 3546 9645 3528 9642 3529 9597 3539 9599
      3538 9609 3557 9609 3557 9618

$$
000 
WGUS74 KTSA 191911 CCA
FFSTSA

FLASH FLOOD STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE TULSA OK
158 PM CDT SUN AUG 19 2007

OKC107-192115-
OKFUSKEE OK-
158 PM CDT SUN AUG 19 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR 
SOUTHERN AND EASTERN OKFUSKEE COUNTY...

AT 153 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH EXTREMELY HEAVY RAIN ACROSS MUCH OF SOUTHERN
AND EASTERN OKFUSKEE COUNTY WITH RAINFALL RATES NOW BETWEEN
TWO AND THREE INCHES PER HOUR.  RAINFALL AT THE OKEMAH MESONET
HAS REACHED 7.2 INCHES.

THE RAIN WILL BEGIN DO DIMINISH IN OKFUSKEE COUNTY BY 3PM...BUT AN 
ADDITION ONE TO TWO INCHES OF RAIN IS LIKELY IN MANY AREAS...WHICH 
COULD BRING TOTALS IN THE COUNTY TO NEAR 9 INCHES.

DANGEROUS FLASH FLOODING IS LIKELY IN SOUTHERN AND EASTERN 
OKFUSKEE COUNTY...ESPECIALLY AROUND THE AREAS WHERE CREEKS
MERGE INTO THE NORTH CANADIAN RIVER...INCLUDING..SAND CREEK
LITTLE WEWOKA CREEK...FLAT ROCK CREEK AND NUYAKA CREEK.

THIS IS A DANGEROUS SITUATION...DURING HEAVY RAINS...STAY AWAY FROM 
DRAINAGE DITCHES...CREEKS AND OTHER LOW LYING AREAS. THEY ARE PRONE 
TO RAPID RISES AND MAY FLOOD QUICKLY. REMEMBER FLOODING IS THE 
LEADING CAUSE OF WEATHER RELATED DEATHS.


LAT...LON 3546 9645 3528 9642 3529 9597 3539 9599
      3538 9609 3557 9609 3557 9618

$$
000 
WGUS74 KTSA 192005
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
305 PM CDT SUN AUG 19 2007

OKC107-192115-
OKFUSKEE OK-
305 PM CDT SUN AUG 19 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR 
SOUTHERN AND EASTERN OKFUSKEE COUNTY...

AT 305 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN 
AREA OF HEAVY RAIN ACROSS THE EASTERN HALF OF OKFUSKEE 
COUNTY...WHERE RAINFALL RATES OF AROUND TWO INCHES PER HOUR HAVE 
BEEN OBSERVED. 

RAIN WILL CONTINUE TO DECREASE IN AREAL COVERAGE AND INTENSITY OVER  
THE NEXT HOUR WITH THE EASTERN HALF OF THE COUNTY RECEIVING UP TO 
ANOTHER 1-2 INCHES WILL BE POSSIBLE. WHILE THE HEAVIEST RAINFALL HAS 
DECREASED SOME...RUNOFF WILL PERSIST AND WILL MAINTAIN A FLASH 
FLOODING THREAT. 

DURING HEAVY RAINS...STAY AWAY FROM DRAINAGE DITCHES...CREEKS AND
OTHER LOW LYING AREAS. THEY ARE PRONE TO RAPID RISES AND MAY FLOOD
QUICKLY. REMEMBER FLOODING IS THE LEADING CAUSE OF WEATHER RELATED
DEATHS.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA.

LAT...LON 3546 9645 3528 9642 3529 9597 3539 9599
      3538 9609 3557 9609 3557 9618

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 12:44 PM CDT, 26 minutes earlier.

Area forecast discussion, Aug 19, 12:44 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1244 PM CDT SUN AUG 19 2007

.DISCUSSION...

UPDATED ZONES REFLECT KEEPING HIGHER POPS WEST AS CENTER OF THE
CIRCULATION APPROACHES THE WESTERN EDGE OF THE FA THIS
AFTERNOON...AND SHOWS SIGNS OF LIFTING NORTHEAST. UPDATED ZONES ALSO
REFLECT LOWERED TEMPERATURES ACROSS MOST OF THE AREA AS CLOUDS AND
RAIN COOLED AIR DOMINATE. OTHERWISE WIND FIELDS REPRESENTING THE
FLOW AROUND THE LOW LOOK GOOD AND WILL LARGELY REMAIN UNCHANGED.

WILL KEEP AN EYE ON TRENDS AS ANOTHER UPDATE MAY BE REQUIRED BY MID
AFTERNOON.

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...23
LONG TERM....02
Hazardous weather outlook, Aug 19, 5:29 AM CDT, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
529 AM CDT SUN AUG 19 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-201000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
529 AM CDT SUN AUG 19 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...LATE MORNING.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER SUNRISE.

	AREA AT GREATEST RISK...NORTHWEST OF INTERSTATE 44.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...AFTER SUNRISE.

	AREA AT GREATEST RISK...NORTHWEST OF INTERSTATE 44.

HEAVY RAIN.
	RISK...SIGNIFICANT.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER SUNRISE.

	AREA AT GREATEST RISK...NORTHWEST OF INTERSTATE 44.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...AFTER SUNRISE.

DISCUSSION...
TROPICAL DEPRESSION ERIN HAS STRENGTHENED SIGNIFICANTLY OVERNIGHT
OVER CENTRAL OKLAHOMA. SUSTAINED WINDS NEAR TROPICAL STORM
STRENGTH HAVE OCCURRED WITH WIDESPREAD GUSTS OVER 50 MILES AN HOUR
AND ISOLATED GUSTS TO NEAR HURRICANE STRENGTH. COPIOUS RAINFALL
HAS ALSO OCCURRED TO THE EAST AND SOUTHEAST OF THE CENTER OF ERIN
WITH WIDESPREAD AMOUNTS OF 3 TO 5 INCHES AND ISOLATED AMOUNTS OVER
10 INCHES TO THE WEST AND SOUTHWEST OF OKLAHOMA CITY.

AT 5:15 AM...RADAR SHOWED THAT THE WELL DEFINED CENTER OF ERIN WAS
LOCATED ABOUT 10 MILES NORTHWEST OF EL RENO MOVING NORTHEAST AT 10
TO 15 MILES AN HOUR. LATEST COMPUTER MODELS SUGGEST THAT THE
CENTER OF TROPICAL DEPRESSION ERIN WILL MOVE NORTHEAST AND WILL BE
LOCATED JUST WEST OF BARTLESVILLE BY LATE AFTERNOON BEFORE MOVING
NORTHEAST INTO KANSAS OVERNIGHT.

ALTHOUGH ERIN IS EXPECTED TO WEAKEN AS THE DAY WEARS ON...SHE WILL
STILL BE RESPONSIBLE FOR HEAVY RAINFALL AND GUSTY WINDS ACROSS
MAINLY NORTHEAST OKLAHOMA TODAY. RAINFALL AMOUNTS OF 1 TO 3 INCHES
WILL BE COMMON NORTHWEST OF INTERSTATE 44 WITH LOCAL AMOUNTS OVER
5 INCHES POSSIBLE. SUSTAINED WINDS WILL REACH 25 TO 30 MILES AN
HOUR NEAR AND JUST NORTH OF THE CENTER WITH GUSTS OVER 40 MILES AN
HOUR POSSIBLE. LOCALLY HIGHER WINDS WILL BE POSSIBLE IN
THUNDERSTORMS EVEN AWAY FROM THE CENTER WITH GUSTS NEAR 60 MILES
AN HOUR POSSIBLE RESULTING IN A SEVERE WEATHER THREAT.

AS IS TYPICAL WITH TROPICAL DEPRESSIONS...ISOLATED TORNADOES WILL
ALSO BE POSSIBLE...MAINLY TO THE NORTHEAST OF THE CENTER OF ERIN.

WEATHER CONDITIONS WILL GRADUALLY IMPROVE THIS EVENING AS THE
CENTER OF ERIN MOVES NORTHEAST AWAY FROM THE AREA.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED...ESPECIALLY IN NORTHEAST OKLAHOMA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...DANGEROUS HEAT POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
RESIDUAL TROPICAL MOISTURE WILL CONTINUE TO RESULT IN A CHANCE OF
THUNDERSTORMS MONDAY. THUNDERSTORM CHANCES WILL RETURN BY LATE IN
THE WEEK AS MOISTURE ONCE AGAIN INCREASES ACROSS THE AREA.
AFTERNOON HEAT INDICIES IN THE 100 TO 105 RANGE WILL ALSO BE
POSSIBLE BY MID TO LATE WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Aug 19, 12:47 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1247 PM CDT SUN AUG 19 2007

OKZ065>067-070-071-191845-
MCINTOSH OK-MUSKOGEE OK-OKFUSKEE OK-OKMULGEE OK-WAGONER OK-
1247 PM CDT SUN AUG 19 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 145 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     OKMULGEE AND WESTERN WAGONER

IN EAST CENTRAL OKLAHOMA
     NORTHWESTERN MUSKOGEE AND OKFUSKEE

IN SOUTHEAST OKLAHOMA
     NORTHERN MCINTOSH

AT 1247 PM CDT...DOPPLER RADAR INDICATED A BAND OF STRONG
THUNDERSTORMS FROM NEAR OKMULGEE TO OKEMAH TO BEARDEN.  THE
STORMS WERE MOVING NORTHEAST AT 30 MPH...WHILE THE OVERALL
BAND OF STORMS ROTATED AROUND THE CENTER OF TROPICAL DEPRESSION
ERIN WHICH AT NOON WAS LOCATED ABOUT 35 MILES WEST OF TULSA.

AS THE STORMS SPREAD ACROSS THE ALERT AREA VERY HEAVY RAIN AND WIND
GUSTS TO 40 MPH WILL OCCUR.

IN THESE SITUATIONS BRIEF TORNADOES CAN DEVELOP.

PERSONS IN THE ALERT AREA SHOULD PAY CLOSE ATTENTION TO LOCAL
CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE WEATHER IS
OBSERVED OR A WARNING IS ISSUED.

LAT...LON 3546 9656 3520 9644 3563 9529 3612 9550
      3575 9588

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 12:47 PM CDTSpecial Weather StatementTSAMuskogee, Okfuskee, Okmulgee, Wagoner58 min
Aug 19, 1:25 PM CDTFlash Flood WatchTSAAdair, Cherokee, Craig, Delaware, Haskell, Latimer and 9 more10 hr
Aug 19, 1:49 PM CDTFlash Flood WarningTSAOkmulgee3 hr
Aug 19, 2:06 PM CDTFlash Flood WarningTSAMcIntosh, Muskogee6 hr
Aug 19, 4:01 PM CDTTornado WarningTSAOkfuskee, Okmulgee59 min
Aug 19, 4:39 PM CDTFlash Flood WarningTSAOkmulgee3 hr
Aug 19, 5:20 PM CDTSpecial Weather StatementTSAMcIntosh55 min
Aug 19, 5:53 PM CDTSpecial Weather StatementTSAMuskogee37 min
Aug 19, 6:32 PM CDTTornado WarningTSAMcIntosh43 min

Nearby

Flash Flood Warnings in Oklahoma, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.